Alert archive / Wisconsin / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 16, 2012, 6:57 PM CDT for Dunn County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 16, 2012, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
County Dunn County, WI
The radar
The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS83 KMPX 162357 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 657 PM CDT SAT JUN 16 2012 WIZ015-023-025-027-170100- BARRON-CHIPPEWA-DUNN-ST. CROIX- 657 PM CDT SAT JUN 16 2012 AT 655 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF GLENWOOD CITY. THIS STORM WAS MOVING EAST AT 25 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DOWNING. CONNORSVILLE. BOYCEVILLE. WHEELER. RIDGELAND. COLFAX. LAT...LON 4526 9166 4501 9166 4496 9213 4524 9215 TIME...MOT...LOC 2357Z 258DEG 20KT 4507 9210 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:27 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 16, 6:27 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 627 PM CDT SAT JUN 16 2012 .UPDATED FOR 00Z AVIATION DISCUSSION... && .DISCUSSION... /ISSUED AT 233 PM CDT SAT JUN 16 2012/ THE LATEST MODEL RUN CONTINUES THE TREND OF SEVERAL SHORTWAVE TROUGHS TREKKING EAST FROM THE PACIFIC NORTHWEST INTO THE WESTERN GREAT LAKES OVER THE NEXT FIVE DAYS. UPPER RIDGE FINALLY BUILDS OVER THE WESTERN UNITED STATES AS AN UPPER TROUGH DEEPEN SOUTH INTO THE GREAT LAKES THURSDAY AND FRIDAY. IN THE MEANTIME...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS...WILL LIFT NORTHEAST OVER ONTARIO CANADA AND THE UPPER GREAT LAKES BY SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL ADVANCE QUICKLY AHEAD OF A COLD FRONT THIS EVENING...AND END OVER MUCH OF THE FORECAST AREA BEFORE MIDNIGHT. HIGH PRESSURE WILL DRIFT EAST ACROSS THE FORECAST AREA SUNDAY WITH A SOUTHERLY WINDS COMMENCING OVER WESTERN MINNESOTA DURING THE AFTERNOON. EXPECT PLENTY OF SUNSHINE WITH TEMPERATURES WARMING BACK INTO THE 80S. A WARM FRONT STARTS TO LIFT NORTHWARD FROM THE CENTRAL PLAINS INTO THE MIDWEST SUNDAY NIGHT AND MONDAY. THUNDERSTORMS SHOULD HOLD OFF UNTIL AFTER 700 PM OVER SOUTH CENTRAL MN SUNDAY NIGHT. INSTABILITY INCREASES AHEAD OF THE FRONT ACROSS WEST CENTRAL AND SOUTH CENTRAL MN WITH MOST UNSTABLE CAPE VALUES RAMPING OVER 2000 J/KG BY 10 PM SUNDAY EVENING. THE FRONT EVENTUALLY STALLS ACROSS THE UPPER MIDWEST BEFORE EJECTING EAST WEDNESDAY NIGHT. 700 MB TEMPS INCREASE TO PLUS 12 DEGREES CELSIUS BY TUESDAY MORNING ACROSS MUCH OF THE FORECAST AREA. MORE OF A HEAVY RAIN OR FLOOD POTENTIAL NORTH OF THE FRONTAL BOUNDARY. MID LEVEL COOLING IS EXPECTED BY TUESDAY EVENING. THIS SHOULD ERODE THE STRONG CAP IN PLACE ACROSS SOUTHERN MN. THREAT OF THUNDERSTORMS DEVELOPING CLOSE TO WARM SECTOR BECOMING MORE LIKELY TUESDAY EVENING AND WEDNESDAY AHEAD OF THE APPROACHING COLD FRONT. COOLER AND DRIER WEATHER CONDITIONS EXPECTED FRIDAY AS 1019 MB SFC HIGH PRESSURE AREA BUILDS OVER THE AREA. && .AVIATION.../00Z TAF ISSUANCE/ SHOWERS ALONG WITH A FEW IS0LATED LIGHTNING STRIKES WERE CROSSING INTO EASTERN WISCONSIN...AND WILL PASS THROUGH KRNH AND KEAU BY BY 02Z TONIGHT. EXPECT CLEARING SKIES AND NORTHWEST WINDS...WHICH WILL BECOME SOUTHERLY LATE SUNDAY MORNING. VFR CONDITIONS SHOULD PREVAIL...WITH SHOWERS AND THUNDERSTORMS INCREASING FROM THE SOUTHWEST AFTER THE END OF THE TAF PERIOD. KMSP...NO THREAT FOR SHOWERS OR THUNDERSTORMS ANY MORE TONIGHT AS THE FRONT HAS PUSHED THROUGH THE REGION AND WINDS HAVE SHIFTED AND ARE NOW OUT OF THE WEST NORTHWEST. GUSTS SHOULD SUBSIDE AROUND SUNSET...AND WINDS WILL BECOME SOUTHERLY ON SUNDAY. COULD SEE SOME THUNDER SUNDAY EVENING INTO SUNDAY NIGHT...BUT HELD OFF WITH VCTS/TSRA FOR NOW UNTIL GIVEN THE UNCERTAINTY. /OUTLOOK/ SUNDAY NIGHT...VFR/MVFR WITH TSRA. WINDS SSW AT 10G20KT WITH 45KTS AT 2000FT AGL. MONDAY...VFR/MVFR WITH LINGERING TSRA. WINDS W AT 05KT. TUESDAY...VFR/MVFR WITH TSRA POSSIBLE. LOW CONFIDENCE IN WINDS. WEDNESDAY...VFR/MVFR WITH TSRA POSSIBLE. WINDS SW AT 10G20KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JRB/JVM
Hazardous weather outlook, Jun 16, 6:23 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 623 PM CDT SAT JUN 16 2012 MNZ041>045-047>070-073>078-082>085-091>093-172330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 623 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MUCH OF NEXT WEEK...WITH A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THURSDAY. AT THIS POINT...THERE IS SOME POTENTIAL FOR SEVERE WEATHER FROM SUNDAY NIGHT THROUGH WEDNESDAY. CHECK BACK ON LATER OUTLOOKS AS THE SEVERE WEATHER DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WIZ014>016-023>028-172330- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 623 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FEW NON-SEVERE THUNDERSTORMS WILL OCCUR THIS EVENING ACROSS WEST CENTRAL WISCONSIN AS A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH MUCH OF NEXT WEEK...WITH A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THURSDAY. AT THIS POINT...THERE IS SOME POTENTIAL FOR SEVERE WEATHER FROM SUNDAY NIGHT THROUGH WEDNESDAY. CHECK BACK ON LATER OUTLOOKS AS THE SEVERE WEATHER DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 16, 6:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 657 PM CDT SAT JUN 16 2012 WIZ015-023-025-027-170100- BARRON-CHIPPEWA-DUNN-ST. CROIX- 657 PM CDT SAT JUN 16 2012 AT 655 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF GLENWOOD CITY. THIS STORM WAS MOVING EAST AT 25 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DOWNING. CONNORSVILLE. BOYCEVILLE. WHEELER. RIDGELAND. COLFAX. LAT...LON 4526 9166 4501 9166 4496 9213 4524 9215 TIME...MOT...LOC 2357Z 258DEG 20KT 4507 9210
Nearby
Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.